MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REFURB ASCOPE ACLV HD 30 DEG 4MM; ARTHROSCOPE

SMITH & NEPHEW, INC. REFURB ASCOPE ACLV HD 30 DEG 4MM; ARTHROSCOPE
Catalog Number 72202087F
Medical Device Problem Codes Crack (1135); Unexpected Shutdown (4019)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/22/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the scope lens was cracked during a shoulder arthroscopy causing a completely loss of image.A backup device was available to complete the procedure with no delay or patient injuries.
 
Additional Manufacturer Narrative
An evaluation was performed by the supplier and could confirm the customer complaint for the lens was cracked.A visual inspection was performed and showed the scope to have distal tip and fiber damage, a bent outertube and a broken lens.This damage is caused by contact with another source.No manufacturing related defects were observed.
 
Additional Manufacturer Narrative
Visual inspection and functional testing could not be performed because the device in question has not been returned for evaluation.Thus, the complaint could not be verified and a root cause could not be determined with confidence.It is difficult to perform an accurate evaluation of a failure without having the failed product to look at.As such the complaint is being closed without conclusion.However, if the product is returned in the future the complaint can be reopened and evaluated.No further investigation is required.

Brand Name
REFURB ASCOPE ACLV HD 30 DEG 4MM
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key8680720
Report Number3003604053-2019-00066
Device Sequence Number16625532
Product Code HRX
UDI-Device Identifier00885556572870
UDI-Public00885556572870
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K962075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72202087F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2019
Initial Date Received by Manufacturer 05/22/2019
Supplement Date Received by Manufacturer07/09/2019
08/20/2019
Initial Report FDA Received Date06/07/2019
Supplement Report FDA Received Date07/10/2019
08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR
Patient Weight77